Curr Health Sci J, vol. 47, no. 1, 2021

Rare Complication During Anti-TNF-α Treatment in a Patient with Crohn’s Disease: A Case Report and Review of the Literature

[Case Report]

R.C. Statie(1), D.N. Florescu(1), D.I. Gheonea(1), T. Ciurea(1)


(1)Gastroenterology Department, University of Medicine and Pharmacy of Craiova, Romania


Abstract:

Crohn's disease represents an inflammatory bowel disease of unknown etiology, with chronic evolution, which may affect any segment of the digestive tract. The main classes of drugs used in patients with inflammatory bowel disease include: aminosalicylates, corticosteroids, immunosuppressants, biological agents and antibiotics. Biological therapy with anti-TNF-α agents offers significant therapeutic benefits, but their use requires caution, as they can also be associated with numerous side effects. We present the case of a female patient known with Crohn's disease, under going biological therapy with adalimumab, who developed a complication, quite rarely described in the literature, possibly as a result of treatment with anti-TNF-α agents.


Keywords:
Crohn's disease; anti-TNF-α agents; adalimumab; side effects; tuberculosis.



Corresponding:
Dan Nicolae Florescu, Gastroenterology Department, University of Medicine and Pharmacy of Craiova, Romania, e-mail: nicku_dan@yahoo.co.uk


DOI 10.12865/CHSJ.47.01.22 - Download PDF